Thigh shots

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Thigh shots

Postby drr314 » Wed May 30, 2012 2:21 pm

I just started Copaxone 10 days ago. The shots are just ok. But, when i did my thighs, 2-3 days later, i get a big red mark, it is warm and a bit swollen. I want to rotate the shots around but I am scared to do it in the thigh again. Does anyone have any suggestions?
Thanks,
Dave (new to MS and Copaxone)
drr314
Newbie
 
Posts: 7
Joined: Sun May 20, 2012 3:52 pm

Advertisement

Re: Thigh shots

Postby NHE » Wed May 30, 2012 9:50 pm

Hi Dave,
You may wish to do a search on lipoatrophy and copaxone on this site as well as via google. There is also this thread for reducing copaxone injection site reactions which may be of help.

Copaxone Sting Reduction Technique
http://www.thisisms.com/ftopic-4405-0.html


NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3394
Joined: Sat Nov 20, 2004 3:00 pm

Re: Thigh shots

Postby shaight » Thu May 31, 2012 5:18 am

i'm new on copaxone also and find the thigh to be the trickiest spot to inject. there is a fine line between going too shallow and too deep. the redness and swelling i believe is from going too shallow. for me my muscle is close to the surface on my quad so i go in at an angle and try to feel with the needle as it goes thru the layers. you really have to focus and try different approaches. i'm about 10 days ahead of you and have noticed improvements with the redness and swelling as i figure out the angles and depths. i still get a little stinging for about 2-3 minutes.
shaight
Family Elder
 
Posts: 136
Joined: Fri Apr 29, 2011 2:00 pm
Location: NH USA

Re: Thigh shots

Postby patticake66 » Fri Jun 01, 2012 10:13 am

I tried thigh shots and was left with brown spots which lasted for almost a year. Not one Dr. knew what these spots were and I was afraid of being left with indents. I am a woman and lipotrophy is much more common in woman. I found that injecting into my stomach and the sides of my stomach( by my waist) were the best spots. No marks or lipo. Doctors and Shared Solutions will not tell you that but my Dr. did. Lipo occurs the most in the thighs and arms. Another spot my Dr. told me was good to use was the buttocks and again Shared Solutions will not tell you that. Good Luck!
User avatar
patticake66
Family Member
 
Posts: 67
Joined: Tue Sep 14, 2010 2:00 pm

Re: Thigh shots

Postby LR1234 » Thu Jun 14, 2012 12:30 pm

I agree with patti. I am thin and my legs and thighs just created huge lumps, I am too thin for arm injections.
I do now stomach and buttocks only:)
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 3:00 pm
Location: California

Re: Thigh shots

Postby vcpete38 » Sun Jun 17, 2012 7:43 pm

I've been on Copaxone for about 3 months and have issues when I inject my thighs as well. I am heavier and had the needle going too deep and was getting huge lumps that would last for a week. I reduced the depth and the lumps got smaller, but I still get them and occasional bruising. I called shared solutions and they said it was normal, but suggested using the hot packs before and the cold packs after, which helped a little but I still get somewhat of a lump. So frustrating!
vcpete38
Newbie
 
Posts: 8
Joined: Thu Feb 09, 2012 5:38 pm
Location: Raleigh, NC


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service